Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 91, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 5, 2005, 3:16 PM EST for Parke County, Vermillion County, Indiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2005, 3:16 PM EST (20:16 UTC)
- Expired
- Jun 5, 2005, 4:03 PM EST
- In force
- 47 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Parke County, IN, Vermillion County, IN
The radar
The Indianapolis radar (KIND), 91 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 1:45 PM EST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -354 J/kg
- Mixed-layer LCL
- 1275 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 052016 SVRIND INC121-165-052100- /O.NEW.KIND.SV.W.0091.050605T2016Z-050605T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 316 PM EST SUN JUN 5 2005 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PARKE COUNTY IN WEST CENTRAL INDIANA SOUTHEASTERN VERMILLION COUNTY IN WEST CENTRAL INDIANA * UNTIL 400 PM EST * AT 311 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR FAIRVIEW PARK... OR ABOUT 14 MILES NORTH OF TERRE HAUTE...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MONTEZUMA AROUND 325 PM EST ROCKVILLE AROUND 330 PM EST BLOOMINGDALE AROUND 335 PM EST MARSHALL AROUND 340 PM EST FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3972 8752 3960 8744 3980 8702 3997 8722 $$ SALLY
2 follow-up statements
000 WWUS53 KIND 052040 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 340 PM EST SUN JUN 5 2005 INC121-165-052100- /O.CON.KIND.SV.W.0091.000000T0000Z-050605T2100Z/ PARKE-VERMILLION- 340 PM EST SUN JUN 5 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 PM EST FOR PARKE AND SOUTHEASTERN VERMILLION COUNTIES... AT 337 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR BLOOMINGDALE...OR ABOUT 24 MILES SOUTHWEST OF CRAWFORDSVILLE...MOVING NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... JUDSON AROUND 345 PM EST A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EST SUNDAY EVENING FOR INDIANA. LAT...LON 3972 8752 3960 8744 3980 8702 3997 8722 $$ SALLY
000 WWUS53 KIND 052103 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 403 PM EST SUN JUN 5 2005 INC121-165-052113- /O.EXP.KIND.SV.W.0091.000000T0000Z-050605T2100Z/ PARKE-VERMILLION- 403 PM EST SUN JUN 5 2005 ...THE SEVERE THUNDERSTORM WARNING FOR PARKE AND SOUTHEASTERN VERMILLION COUNTIES EXPIRED AT 400 PM EST... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EST SUNDAY EVENING FOR INDIANA. LAT...LON 3972 8752 3960 8744 3980 8702 3997 8722 $$ SALLY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:00 PM EST, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 5, 2:00 PM EST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 200 PM EST SUN JUN 5 2005 .DISCUSSION...UPPR SYS CURRENTLY OVR THE NRN MIDWEST XPCTD TO LIFT OFF TO THE NE ACRS THE WRK GRTLKS AND INTO CANADA BY MON...WITH FLAT RDGG DVLPG TOWARDS THE MIDDLE OF THE WEEK. MODELS IN PRETTY GOOD AGREEMENT WITH THE OVERALL PTN. FCST FOCUS CENTERS ON POPS. IN THE NR TERM...OLD MESO CONVECTIVE VORT MAX CURRENTLY LOCATED OVR NRN IL WITH SCT TSTMS DVLPG IN THE TAIL OF THE SYS OVR ERN IL...WHILE WEAKENING CDFNT LOOKS TO BE LOCATED ALONG THE MS RVR. EYEBALLING MOVEMENT OF THIS VORT MAX SUGGEST TAIL SHOULD PASS THRU THE AREA DURG THE REST OF THE AFT AND EARLY EVEN...PROBABLY EXITING THE AREA AROUND SUNSET. INSTABILITY AXIS LOCATED JUST AHEAD OF THE VORT TAIL...NR THE IND/IL STATE LN...SO WOULD SUSPECT BEST SVR THREAT WL BE WITH THE PASSAGE OF THE VORT TAIL. WS406 IN EFFECT TIL 02Z. WEAKENING CDFNT LOOKS TO PASS THRU THE AREA LT TONIGHT...SO SOME REMNANT ACTVTY IS PSBL LTR TONIGHT AS WELL. WL GO WITH HIGHEST POPS THIS EVEN...THEN CHC POPS AFTER MIDNIGHT. IN THE LTR PDS...SLIGHTLY DRIER/MORE STABLE AIR MOVS INTO THE AREA BY MON AS UPPR RDGG BLDS...SO CAN PROB KEEP MON/MON NIGHT PCPN FREE. BY TUES AFT...WL BRING IN CHC POPS TO THE SWRN ZONES AS MODELS HINT AT A DISTURBANCE APPROACHING THE AREA ALONG WITH DEEPER MOISTURE RETURN. LO LVL THICKNESSES SUGGEST THE NGM MOS GUIDANCE LOOKS PRETTY GOOD FOR THE MOST PART. DECIDED TO TRIM A FEW DEGS OFF OF THE HIGHS ON TUES OVR THE SWRN ZONES DUE TO INCREASED CLD COVER/PCPN THREAT IN THOSE AREAS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && JAS
Hazardous weather outlook, Jun 5, 5:27 AM EST, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 527 AM EST SUN JUN 5 2005 INZ021-028>031-035>049-051>057-060>065-067>072-061026- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 527 AM EST SUN JUN 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS CENTRAL INDIANA THIS AFTERNOON AND EVENING. SOME OF THE THUNDERSTORMS MAY BE SEVERE WITH DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL BEING THE MAIN THREATS. AN ISOLATED TORNADO CANNOT BE RULED OUT. LIGHTNING WILL BE A THREAT ALSO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY NIGHT THROUGH SATURDAY. IT IS TOO EARLY TO DETERMINE WHETHER ANY OF THESE STORMS WILL BE SEVERE. THE MAIN THREAT AT THIS TIME FROM ANY OF THESE STORMS IS LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. PUMA
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 3:06 PM EST | Severe Thunderstorm Warning | IND | Monroe, Owen | 26 min |
| Jun 5, 3:44 PM EST | Severe Thunderstorm Warning | IND | Hendricks, Putnam | 46 min |
| Jun 5, 3:53 PM EST | Severe Thunderstorm Warning | IND | Monroe | 47 min |
| Jun 5, 4:20 PM EST | Severe Thunderstorm Warning | IND | Boone, Carroll, Clinton, Hamilton, Howard, Tipton | 55 min |
| Jun 5, 4:29 PM EST | Severe Thunderstorm Warning | IND | Brown | 41 min |
| Jun 5, 4:31 PM EST | Severe Thunderstorm Warning | IND | Hendricks | 34 min |
| Jun 5, 5:05 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Johnson | 22 min |
| Jun 5, 5:17 PM EST | Severe Thunderstorm Warning | IND | Hamilton, Madison | 47 min |
| Jun 5, 5:20 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Shelby | 27 min |
| Jun 5, 5:24 PM EST | Severe Thunderstorm Warning | IND | Brown, Monroe | 36 min |
| Jun 5, 5:52 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Johnson | 38 min |
| Jun 5, 5:54 PM EST | Severe Thunderstorm Warning | IND | Decatur, Rush, Shelby | 51 min |
| Jun 5, 6:24 PM EST | Severe Thunderstorm Warning | IND | Bartholomew | 36 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.